18 Endeavor, Suite 200, Irvine, CA

Botox symptoms or Hashimoto’s?

Cosmetic Treatments QuestionsCategory: BotoxBotox symptoms or Hashimoto’s?
A patient asked 3 years ago
37 units Botox 2 months ago, 5 days post extreme fatigue, vertigo, headache, muscle spasm twitching neck and right thumb, nausea, anxiety/depression, visual changes light sensitivity, altered mentation difficulty concentrating. 3 weeks post went to primary labs showed Hashimoto’s, have been stable on syntroid for 8 years, symptoms persist despite synthesis dose increase and dietary lifestyle changes. Association or causation? Are these symptoms autoimmune related Botox related or both?
1 Answers
Dr. Elham Jafari Staff answered 3 years ago

Reaction to Botox or Hashimoto’s Disease

 
Hi and thank you for your question! The symptoms your described are consistent with systemic effects of botulinum toxin, but while not impossible, I think it’s quite unlikely that a few units of Botox can cause all this. On the other hands, some of the symptoms can also be explained by Hashimoto’s disease. There is even the possibility of both Botox and Hashimoto contributing to the symptoms. So to answer your question, it can be Botox, Hashimoto’s disease or both. Just to be on the safe side, I would recommend avoiding Botox or other similar medications in future. I hope it helps and good luck!

 


IMPORTANT: These answers are for educational purposes only and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.